MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYMMETRY STIFF SHAFT; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION SYMMETRY STIFF SHAFT; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 23335
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/21/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in a moderately tortuous and mildly calcified vessel.A 3.5-10/4t/90 symmetry stiff shaft balloon catheter was advanced for dilatation.However, during the third inflation at 15 atmospheres for 30 seconds, the balloon ruptured.The procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.Visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood was identified within the balloon and inflation lumen which is evidence of a device leak.Microscopic examination identified a balloon longitudinal tear beginning at the distal balloon bond and extending for approximately 11mm proximally across the balloon material.An examination of the balloon material and distal markerband identified no issues.The rated burst pressure for this balloon is 15 atmospheres as per symmetry specification.Visual and microscopic examination found no issue with the tip of the device.Visual and microscopic examination found no issue with the markerbands.Visual and tactile examination found no kinks or other damage along the shaft of the device.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYMMETRY STIFF SHAFT
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8751503
Report Number2134265-2019-07702
Device Sequence Number2398359
Product Code LIT
UDI-Device Identifier08714729182665
UDI-Public08714729182665
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K060959
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number23335
Device Catalogue Number23335
Device Lot Number0023423681
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2019
Initial Date Received by Manufacturer 06/24/2019
Supplement Date Received by Manufacturer07/31/2019
Initial Report FDA Received Date07/01/2019
Supplement Report FDA Received Date08/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: KYOUSHANT 18; GUIDEWIRE: KYOUSHANT 18; INFLATION DEVICE: FUJI MEDICAL INDEFLATOR; INFLATION DEVICE: FUJI MEDICAL INDEFLATOR; INTRODUCER SHEATH: TERUMO 5FR; INTRODUCER SHEATH: TERUMO 5FR; GUIDEWIRE: KYOUSHANT 18; INFLATION DEVICE: FUJI MEDICAL INDEFLATOR; INTRODUCER SHEATH: TERUMO 5FR